MAUDE Adverse Event Report: MENTOR TEXAS MENTOR SILTEX CONTOUR PROFILE SPECTRUM; PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE

MENTOR TEXAS MENTOR SILTEX CONTOUR PROFILE SPECTRUM; PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE
Model Number 3542515
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code Pain (1994)
Date of Event 06/01/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
At the time of this report, mentor has received no information regarding explantation or an expected explantation date.It is unknown at this time if the device will be made available for return.As a result, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: n/a.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a (b)(6) caucasian female patient who underwent primary breast augmentation surgery with a 650cc mentor siltex contour profile spectrum breast implant experienced right sided breast pain and deflation post procedure.At the time of this report, mentor has received no information regarding explantation or an expected explantation date.
 
Additional Manufacturer Narrative
On july 29, 2021, mentor became aware that patient had an explantation on (b)(6) 2021.Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.Reason for device explant and/or reoperation: breast pain and deflation.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On august 19, 2021, the mentor failure analysis lab has received the device for evaluation.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.Patient was replaced with two 800cc mentor smooth round moderate plus profile saline breast implants.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
The investigation of the returned device was completed by the failure analysis lab on (b)(6) 2021.Device evaluation summary: the product was returned to mentor for evaluation with approximately 22.0 cm of tubing attached to the implant.The connector and injection dome were not returned.Mentor conducted a visual inspection and leak testing of the returned device.Visual analysis of the returned sample revealed that no damage or anomalies were observed on the spec siltex contour 650cc breast implant.The tube was examined, and it was noted that the plug was still connected to the tube inside the implant and not sited on the valve.Therefore the valve and implant were still in an open position allowing the solution to flow out of the device.The tubing was observed cut and constricted on some sections.Microscopic examination was performed to the end of the fill tube, and the cause could not be identified.The tubing was removed from the valve, and the product worked as expected.The tubing broke off correctly, and the valve plug was properly seated on the valve closing the device.An additional leak test was performed, and no leaks were detected.The product, insert data sheet, states that when removing the injection dome and fill tube, the tube needs to be grasped beyond the connector, and the tube needs to be removed before taking the injection dome out.Do not pull on the connector while removing the tube as it may disconnect, and subsequent deflation could occur.Use slow and steady traction to remove the fill tube and thus prevent damage to the prosthesis or its self-sealing valve.Continue to pull firmly on the fill tube until the entire length of the tube is withdrawn, which will be evidenced by a notch at the end of the tube.Most women undergoing augmentation or reconstruction with a mammary prosthesis will experience some pain postoperatively.While pain normally subsides in most women as they heal from surgery, it can become a chronic problem in other women.Chronic pain can be associated with a variety of factors.Surgeons should instruct their patients to inform them if there is significant pain or if pain persists.Pain is a known complication associated with these devices and is referenced in our current product insert data sheet.As part of mentor¿s quality process, all devices are manufactured, inspected, and released to approved specifications.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR SILTEX CONTOUR PROFILE SPECTRUM
Common Device Name
PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key12147966
Report Number1645337-2021-07742
Device Sequence Number3858098
Product Code FWM
UDI-Device Identifier00081317002178
UDI-Public00081317002178
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P990075
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 06/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2018
Device Model Number3542515
Device Catalogue Number3542515
Device Lot Number6839611
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/19/2021
Initial Date Received by Manufacturer 06/16/2021
Supplement Date Received by Manufacturer07/29/2021
08/19/2021
09/17/2021
Initial Report FDA Received Date07/09/2021
Supplement Report FDA Received Date08/16/2021
09/11/2021
09/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age37 YR